Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

October 7, 2013Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Oct 7, 2013, 11:33 AM EDT for Lewis County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 11:33 AM EDT (15:33 UTC)
Expired
Oct 7, 2013, 12:30 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 25 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WWUS81 KBUF 071533
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1133 AM EDT MON OCT 7 2013

NYZ006>008-071630-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1133 AM EDT MON OCT 7 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 24 MILES NORTH OF CARTHAGE TO WEST CARTHAGE TO
  11 MILES SOUTHWEST OF HIGHMARKET...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  NATURAL BRIDGE AND CASTORLAND...
  MARTINSBURG AND HIGHMARKET...
  HARRISVILLE AND CROGHAN...
  INDIAN RIVER...
  TURIN AND CONSTABLEVILLE...
  PORT LEYDEN AND LYONS FALLS...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE 
DAMAGING WINDS. IN ADDITION... THE STORMS MAY BE ACCOMPANIED BY 
LITTLE OR NO LIGHTNING.

LAT...LON 4360 7513 4342 7552 4347 7582 4392 7572
      4429 7560 4410 7516 4364 7510 4362 7510

$$

WOOD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:17 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Oct 7, 7:17 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
717 AM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY AND BRING A PERIOD
OF HEAVY RAIN AND GUSTY WINDS...ALONG WITH A SHARP DROP IN
TEMPERATURES. A BRIEF PERIOD OF COOL WEATHER TONIGHT AND TUESDAY
WILL THEN GIVE WAY TO GRADUALLY WARMING TEMPERATURES AGAIN FOR THE
BALANCE OF THE WEEK AS HIGH PRESSURE SETTLES ACROSS THE LOWER GREAT
LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A POTENT UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES WILL
RAPIDLY EJECT NORTHEASTWARD TODAY AND TONIGHT...WITH ITS AXIS
REACHING CENTRAL QUEBEC AND NORTHERN NEW ENGLAND BY TUESDAY MORNING.
ITS ATTENDANT SURFACE LOW OVER EASTERN ONTARIO WILL LIFT NORTHEAST
ALONG A SIMILAR TRAJECTORY...WITH ITS TRAILING STRONG COLD FRONT
SWEEPING ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE COURSE
OF TODAY. AN 11Z SURFACE ANALYSIS SHOWS THE COLD FRONT JUST NOW
WORKING INTO THE GENESEE VALLEY...WITH THE LEADING EDGE OF ITS BAND
OF ANAFRONTAL SHOWERS LAGGING SLIGHTLY FURTHER BEHIND ACROSS FAR
WESTERN NEW YORK.

AS THE FRONT PUSHES ACROSS OUR REGION TODAY...EXPECT IT TO BE
FOLLOWED BY ROUGHLY A 4-6 HOUR PERIOD OF SHOWERS...SOME OF WHICH
WILL BE MODERATE TO HEAVY AT TIMES GIVEN THE RICH SUPPLY OF MOISTURE
/PWATS NEAR 1.75 INCHES/ AND PLENTIFUL LIFT ACCOMPANYING THE FRONTAL
PASSAGE. A MODEL/WPC QPF CONSENSUS SUGGESTS TOTAL RAINFALL AMOUNTS
OF AS MUCH A HALF TO THREE QUARTERS OF AN INCH OUT OF THIS...THOUGH
COULD EASILY SEE AMOUNTS REACHING AS HIGH AS AN INCH GIVEN THE
AFOREMENTIONED FAVORABLE DEEP MOISTURE AND FORCING. THIS STATED...DO
NOT EXPECT THIS TO RESULT IN OVERLY SIGNIFICANT HYDRO ISSUES GIVEN
THE FAIRLY QUICK EXPECTED MOVEMENT OF THE FRONT...WITH ANY SUCH
PROBLEMS LIKELY TENDING TO BE RATHER LOCALIZED AND MAINLY CONFINED
TO AREAS OF POOR DRAINAGE. WHILE INSTABILITY LEVELS ASSOCIATED WITH
THE FRONT LOOK TO BE RATHER MINIMAL AND NOT SUPPORTIVE OF MUCH OF A
THUNDER THREAT...HAVE ELECTED TO RETAIN A LOW CHANCE OF THUNDER IN
THE FORECAST GIVEN THE IMPRESSIVE NATURE OF THE SYNOPTIC-SCALE
FORCING.

TIMING-WISE...THE FRONT STILL LOOKS TO BE MOVING A LITTLE FASTER
THAN THE LATEST GUIDANCE SUITE WOULD SUGGEST...SO HAVE GONE WITH A
LITTLE FASTER TIMING COMPARED TO THE GUIDANCE WHEN PUTTING TOGETHER
THE OFFICIAL FORECAST. THIS WOULD RESULT IN THE BULK OF THE RAIN
ENDING ACROSS FAR WESTERN NEW YORK BY MIDDAY...DURING THE EARLY
AFTERNOON HOURS ACROSS MUCH OF THE FINGER LAKES...AND BY LATE
AFTERNOON ACROSS THE NORTH COUNTRY.

ONE ADDITIONAL CONCERN IN ADVANCE OF THE FRONT WILL BE THE POTENTIAL
FOR STRONG SOUTHERLY WINDS ACROSS OUR FAR EASTERN ZONES...WHICH WILL
SEE THE BEST CHANCE OF WINDS ASSOCIATED WITH THE STRONG 50-60 KT LOW
LEVEL JET MIXING DOWN TO THE SURFACE...PARTICULARLY ACROSS THE
HIGHER TERRAIN AND IN FAVORED DOWNSLOPE FLOW REGIONS. NAM BUFKIT
MOMENTUM TRANSFER SCHEME SUGGESTS THIS POTENTIAL WITH ADVISORY-TYPE
GUSTS OF AROUND 40 KNOTS INDICATED FROM CENTRAL NEW YORK NORTHWARD
ACROSS THE NORTH COUNTRY...WHICH WOULD BE LIKELY TO CAUSE MORE
PROBLEMS THAN USUAL GIVEN BOTH THE SOMEWHAT ATYPICAL WIND DIRECTION
AND THE FACT THAT THERE ARE STILL QUITE A BIT OF LEAVES LEFT ON THE
TREES. WITH THIS IN MIND...HAVE HOISTED A WIND ADVISORY FOR OSWEGO
COUNTY AND THE NORTH COUNTRY FOR 09Z-18Z TODAY IN COLLABORATION WITH
SURROUNDING WFOS. AFTER 18Z...EXPECT THE COLD FRONT AND THE CORE OF
THE STRONGEST WINDS ALOFT TO BE EAST OF THIS AREA...WHICH SHOULD
EASE THE THREAT FOR 40 KT WIND GUSTS.

IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO WEST-SOUTHWESTERLY
AND INCREASE SHARPLY AFTER THE SHOWERS END AND COLD ADVECTION GETS A
CHANCE TO RAMP UP AND HELPS AT LEAST PARTIALLY MIX DOWN LINGERING
HIGHER MOMENTUM AIR FROM ALOFT. WITH 30-40 KNOT WINDS STILL
LINGERING ALOFT IN THE WAKE OF THE FRONT...THIS SHOULD TRANSLATE
INTO ANOTHER ROUND OF FAIRLY WINDY CONDITIONS FOR THE AREA THIS
AFTERNOON AND EVENING...THOUGH THIS TIME WINDS WILL LIKELY REMAIN A
BIT BELOW ADVISORY LEVELS.

LATER THIS AFTERNOON AND EARLY THIS EVENING...A SECONDARY SURFACE
TROUGH/SWATH OF DEEPER MOISTURE ASSOCIATED WITH THE MAIN UPPER LEVEL
TROUGH AXIS WILL QUICKLY CROSS THE REGION. THIS WILL BRING A LIMITED
POTENTIAL FOR SOME MORE SCATTERED LIGHT SHOWERS DURING ITS
PASSAGE...WITH WINDS DROPPING OFF MARKEDLY IN ITS WAKE. COUPLED WITH
SUFFICIENTLY COLD AIR ALOFT /850 MB TEMPS DROPPING TO +2 TO +3C/...
THE INCREASE IN MOISTURE SHOULD ALSO BE ENOUGH FOR A BRIEF ROUND OF
LAKE EFFECT/LAKE-ENHANCED SHOWERS DOWNWIND OF THE LAKES LATE THIS
AFTERNOON AND EARLY THIS EVENING...BEFORE STRONG SUBSIDENCE/DRYING
ASSOCIATED WITH RAPIDLY BUILDING SURFACE RIDGING HELPS TO SHUT THIS
DOWN DURING THE REMAINDER OF THE NIGHT. IN GENERAL...EXPECT THE MOST
ORGANIZED LAKE-DRIVEN SHOWERS TO BE FOUND EAST AND NORTHEAST OF THE
LAKES LATE THIS AFTERNOON AND EARLY THIS EVENING...BEFORE
DIMINISHING AS THESE SHIFT TO AREAS SOUTHEAST OF THE LAKES
OVERNIGHT.

AS FOR TEMPS...THESE WILL TREND MUCH COOLER THROUGH THE PERIOD GIVEN
THE AFOREMENTIONED STRONG COLD AIR ADVECTION PATTERN. HIGHS TODAY
WILL RANGE FROM THE UPPER 50S IN THE WEST TO AROUND 70 EAST...WITH
THESE GENERALLY OCCURRING EITHER AT THE START OF THE DAY OR
IMMEDIATELY IN ADVANCE OF THE FRONT. LOWS TONIGHT WILL THEN DROP
BACK INTO THE 40S AREAWIDE...OR RIGHT ABOUT TO WHERE THEY SHOULD BE
AT THIS TIME OF YEAR.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
FAIR DRY WEATHER WILL BE IN PLACE DURING THIS PERIOD AS A BROAD
AMPLIFYING TROUGH WILL EASE ACROSS THE EASTERN HALF OF THE COUNTRY.
THIS PERIOD WILL NOT BE QUITE AS SIMPLE AS EARLIER BELIEVED THOUGH
AS A POTENTIAL FLY IN THE OINTMENT WILL COME LATE IN THE PERIOD.

BAGGINESS SEEN IN THE 00Z H85 ANALYSES OVER THE DEEP SOUTH SUGGESTS
THE MAKINGS OF A FUTURE SHORTWAVE...AND SURE ENOUGH...THE VARIOUS
GUIDANCE PACKAGES HAVE LOCKED ONTO A SUBTLE CIRCULATION THAT WILL
GET LOST WITHIN A WEAKENING MID LEVEL FLOW OVER THE SOUTHEASTERN
STATES. THIS FESTERING FEATURE WILL BECOME A CUT OFF LOW THAT MAY
MARGINALLY IMPACT OUR REGION LATE IN THE WEEK. MORE ON THIS IN THE
DETAILS FOUND BELOW.

A LARGE AREA OF HIGH PRESSURE WILL DRIFT ACROSS NEW YORK STATE ON
TUESDAY...WHILE A SEASONABLY COOL NORTHWEST FLOW WILL BE IN PLACE
OVER THE RELATIVELY WARM WATERS OF THE LOWER GREAT LAKES. THE LATTER
WILL HELP TO PRODUCE SOME LAKE INDUCED CLOUDS SOUTHEAST OF BOTH
LAKES DURING THE MORNING...BUT AS A CAPPING SUBSIDENCE INVERSION
FURTHER LOWERS WITH THE ONSET OF WARM ADVECTION...ANY WEAK LAKE
INVOLVEMENT WILL BE REMOVED. DIURNAL MIXING OF BONE DRY AIR ABV 5K
FT WILL THEN HELP TO MIX OUT THE MORNING LAKE INDUCED STRATO-CU...
WITH GENERAL SUBSIDENCE PROVIDING PLENTY OF SUNSHINE FOR THE REGION
IN THE AFTERNOON. IT WILL BE SEASONABLE FOR A CHANGE AS H85 TEMPS
AVG 4C WILL SUPPORT MAX TEMPS WITHIN A FEW DEGREES OF 60. THIS
WILL LIKELY FEEL EVEN COOLER TO MANY AFTER OUR RECENT STRETCH OF
INDIAN SUMMER WARMTH.

TUESDAY NIGHT WILL THEN BE CHILLY ACROSS THE FORECAST AREA AS HIGH
PRESSURE CENTERED OVER NEW ENGLAND WILL PROVIDE CLEAR SKIES AND
LIGHT WINDS OVER OUR FORECAST AREA. THIS WILL TRANSLATE INTO GOOD
RADIATIONAL COOLING THAT SHOULD PUSH OVERNIGHT TEMPS DOWN TO AROUND
40 FOR MOST AREAS...WITH SOME FROST EXPECTED EAST OF LK ONTARIO AND
IN THE CHILLIER SOUTHERN TIER VALLEYS WHERE TEMPS WILL BE IN THE
30S.

THE SFC HIGH PARKED OVER NEW ENGLAND WILL PRODUCE A GLORIOUS DAY FOR
WESTERN AND NORTH CENTRAL NEW YORK ON WEDNESDAY...AS CONTINUED WEAK
WARM ADVECTION WILL HELP TO TACK A FEW MORE DEGREES ONTO OUR
AFTERNOON TEMPERATURES. HIGHS WILL GENERALLY BE IN THE MID TO UPPER
60S.

OUR ATTENTION WILL THEN TURN TO THE AFOREMENTIONED SOUTHERN
CIRCULATION...WHICH WILL BE LURKING OVER THE CAROLINAS WEDNESDAY
AFTERNOON. AN EASTERLY FLOW WILL BECOME ESTABLISHED BETWEEN THIS
FEATURE AND THE HIGH PRESSURE SITUATED OVER NEW ENGLAND...WITH
ATLANTIC MOISTURE BEING PUMPED WESTWARD ACROSS THE MID ATLANTIC
REGION. THE MOISTURE WILL BE OROGRAPHICALLY LIFTED INTO A WEALTH OF
LOW CLOUDS THAT WILL EVENTUALLY WORK ITS WAY UP THE APPALACHIANS TO
OUR REGION. SOME HIGH LEVEL CLOUD COVER MAY ALREADY START TO WORK
ITS WAY FAR ENOUGH NORTH TO OUR SOUTHERN COUNTIES WEDNESDAY
AFTERNOON...WITH THE MORE NOTICEABLE LOW CLOUDS CREEPING UP FROM
PENNSYLVANIA TO OUR SOUTHERN TIER COUNTIES WEDNESDAY NIGHT.

WHILE THERE IS REASONABLY HIGH CONFIDENCE THAT AT LEAST SOME OF THIS
CLOUD COVER WILL BE IN PLACE ACROSS MUCH OF WESTERN NEW YORK
THURSDAY AND THURSDAY NIGHT...THE VARIOUS GUIDANCE PACKAGES ARE
HAVING DIFFICULTY IN RESOLVING THE NORTHWARD EXTENT OF THE CLOUD
COVER AND ANY ASSOCIATED NUISANCE PCPN. THE GFS BRINGS THE SUBTLE
MID LEVEL DISTURBANCE UP ACROSS PENNSYLVANIA WHILE THE ECMWF KEEPS
IT CENTERED A COUPLE HUNDRED MILES FURTHER SOUTH. WILL THUS INCREASE
THE CLOUD COVER FROM CONTINUITY WHILE RAISING POPS IN THE SRN TIER
TO SLGT CHC.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
WHILE THE FORECAST IS NOT EXACTLY SIMPLE AND STRAIGHT FORWARD DURING
THIS PERIOD...THERE IS MEDIUM TO HIGH CONFIDENCE THAT THE BULK OF
OUR REGION WILL EXPERIENCE FAIR AND SEASONABLY MILD WEATHER.

THE MEDIUM RANGE ENSEMBLES ARE IN GOOD AGREEMENT THAT THE
HEMISPHERIC PATTERN WILL REMAIN BLOCKED OVER EASTERN NORTH AMERICA
AND THE NORTH ATLANTIC FOR MUCH OF THIS TIME FRAME. THIS WILL
INCLUDE A DEEP CUTOFF THAT WILL REMAIN ANCHORED NEAR THE DAVIS
STRAIT WHILE STRONG RIDGING WILL BE FOUND OVER NEW ENGLAND AND
QUEBEC. THIS WILL BE THE EASY PORTION OF THE MAP TO FORECAST.

AS WAS THE CASE IN THE DAYS LEADING UP TO THIS POINT...THE
DIFFICULTY WILL BE FORECASTING THE MOVEMENT OF THE MID LEVEL
CIRCULATION IN THE VCNTY OF THE MID ATLANTIC STATES. THIS FEATURE
WILL ESTABLISH THE SEMBLANCE OF A REX BLOCK...WITH THE
AFOREMENTIONED RIDGE BLOCKING ITS NORTHWARD MOVEMENT/EJECTION. AS A
RESULT...AN EASTERLY FLOW OFF THE ATLANTIC WILL KEEP FEEDING
MOISTURE INLAND ACROSS PENNSYLVANIA AND POSSIBLY NEW YORK STATE.

THIS PATTERN SHOULD LEAD TO MORE CLOUD COVER OVER WESTERN NEW YORK
THAN WAS PREVIOUSLY ADVERTISED...BUT ANY PCPN FROM THE ONSHORE FLOW
AND SUBSEQUENT OROGRAPHIC LIFTING SHOULD STAY TO OUR SOUTH. THE
ECMWF IS THE MOST AGGRESSIVE WITH THE ATLANTIC MOISTURE GETTING INTO
OUR REGION...BUT GIVEN THE MODELS POOR PERFORMANCE OF LATE...AM
SKEPTICAL TO LEAN TO HEAVILY ON ITS SOLUTION. WILL USE A STRAIGHT
BLEND OF OUR CONTINUITY WITH THE 00Z GFS AND ECMWF OPERATIONAL
SOLUTIONS FOR THIS MORNINGS FORECAST. THIS WILL LEAD TO SLIGHT CHC
POPS FOR THE WESTERN COUNTIES FOR PARTS OF THIS PERIOD.

IN TERMS OF TEMPERATURES...THE VARIOUS ENSEMBLES FAVOR H85 READINGS
OF 10 TO 12C. THIS WILL SUPPORT ABOVE NORMAL MERCURY LEVELS WITH
HIGHS GENERALLY IN THE MID TO UPPER 60S...WITH A BIT COOLER WEATHER
POSSIBLE FOR THE EASTERN LAKE ONTARIO REGION AS THE PERIOD COMES TO
A CLOSE.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST TODAY...
WITH RAPIDLY LOWERING CIGS A 4-6 HOUR PERIOD OF MODERATE TO HEAVY
SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS IMMEDIATELY FOLLOWING IN
ITS WAKE. EXPECT CIGS TO FIRST LOWER TO LOW MVFR/IFR BEHIND THE
BOUNDARY...WITH IFR CONDITIONS THEN BECOMING MORE WIDESPREAD WITH
THE ARRIVAL OF THE SHOWERS. WITH THE PASSAGE OF THE FRONT...LLWS
CONCERNS WILL ALSO EASE AS THE CORE OF THE STRONGEST WINDS AT 2-3
KFT GETS SHUNTED OFF TO THE EAST.

ONCE THE SHOWERS TRAILING THE FRONTAL BOUNDARY COME TO AN END...
EXPECT CONDITIONS TO REBOUND TO VFR IN MOST AREAS TODAY...THOUGH IT
WILL ALSO BECOME QUITE WINDY AS INCREASING COLD AIR ADVECTION HELPS
TO MIX DOWN SOME LINGERING 30-40 KT WINDS ALOFT...WHICH WILL RESULT
IN WESTERLY SURFACE WINDS INCREASING TO 20-30 MPH WITH GUSTS AS HIGH
AS 45 MPH.

LATER THIS AFTERNOON AND EARLY THIS EVENING...A SECONDARY TROUGH AND
AREA OF WRAPAROUND MOISTURE WILL PASS THROUGH THE REGION. THIS MAY
BRING SOME ADDITIONAL SCATTERED LIGHT SHOWERS...ALONG WITH THE
POSSIBILITY OF A BRIEF PERIOD OF LAKE EFFECT RAIN SHOWERS/MVFR
CONDITIONS DOWNWIND OF THE LAKES. SHOWERS AND WINDS WILL BOTH
DIMINISH FOLLOWING THE PASSAGE OF THIS TROUGH...THOUGH MVFR TO VFR
CIGS WILL LINGER THROUGH THE NIGHT DOWNWIND OF THE LAKES...WHILE
GRADUALLY SCATTERING OUT ELSEWHERE.

OUTLOOK...
TUESDAY...LINGERING AREAS OF MVFR IMPROVING TO VFR.
WEDNESDAY THROUGH FRIDAY...VFR. SOME PATCHY MORNING IFR VSBYS IN
VALLEY FOG.

&&

.MARINE...
A STRONG COLD FRONT WILL CROSS THE LOWER GREAT LAKES TODAY. THIS
FRONT WILL BRING A PERIOD OF MODERATE TO HEAVY SHOWERS AND POSSIBLE
EMBEDDED LIGHTNING STRIKES...WITH MODERATE SOUTHERLIES IN ADVANCE OF
THE FRONT GIVING WAY TO RAPIDLY INCREASING SOUTHWESTERLIES/
WESTERLIES IN ITS WAKE. EXPECT SUSTAINED WINDS TO ULTIMATELY
INCREASE TO HIGH-END ADVISORY LEVELS...THOUGH A FEW GUSTS TO GALE
FORCE WILL NOT BE OUT OF THE QUESTION. WINDS AND WAVES WILL THEN
RAPIDLY SUBSIDE TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS ACROSS
THE LOWER GREAT LAKES...WITH GENERALLY TRANQUIL CONDITIONS THEN
EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
         LEZ020.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 3 AM
         EDT TUESDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LOZ045.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM EDT
         TUESDAY FOR LOZ044.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM
         EDT THIS EVENING FOR SLZ022-024.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Oct 7, 9:12 AM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
912 AM EDT MON OCT 7 2013

NYZ001-002-010>012-019>021-085-081315-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
912 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PASSING OF A COLD FRONT WILL PRODUCE SOME LOCALLY HEAVY RAIN
THIS MORNING...WITH WINDS GUSTING TO 45 MPH BEHIND THE FRONT
DURING THE MIDDAY AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-081315-
OSWEGO-JEFFERSON-LEWIS-
912 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE PASSING OF A COLD FRONT WILL PRODUCE SOME LOCALLY HEAVY RAIN
TODAY...WITH RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE. THIS
COULD RESULT IN SOME POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-NYZ003-004-013-014-081315-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-MONROE-WAYNE-LIVINGSTON-ONTARIO-
912 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PASSING OF A COLD FRONT WILL PRODUCE SOME LOCALLY HEAVY RAIN
THROUGH MIDDAY...WITH RAINFALL AMOUNTS OF A HALF TO AS MUCH AS
ONE INCH. THIS COULD PRODUCE SOME POOR DRAINAGE FLOODING.

STRONG WINDS WILL ALSO ACCOMPANY THE FRONTAL PASSAGE WITH GUSTS
TO 45 MPH POSSIBLE, THE HIGHEST WIND GUSTS WILL BE EXPERIENCED
ACROSS ELEVATED TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062>065-SLZ022-024-081315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
912 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-081315-
NORTHERN CAYUGA-
912 AM EDT MON OCT 7 2013

...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THE PASSING OF A COLD FRONT WILL PRODUCE SOME LOCALLY HEAVY RAIN
THROUGH MIDDAY...WITH RAINFALL AMOUNTS OF A HALF TO AS MUCH AS
ONE INCH. THIS COULD PRODUCE SOME POOR DRAINAGE FLOODING.

STRONG WINDS WILL ALSO ACCOMPANY THE FRONTAL PASSAGE WITH GUSTS
TO 45 MPH POSSIBLE, THE HIGHEST WIND GUSTS WILL BE EXPERIENCED
ACROSS ELEVATED TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Oct 7, 10:30 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1030 AM EDT MON OCT 7 2013

NYZ006>008-071530-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1030 AM EDT MON OCT 7 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CLAYTON TO HENDERSON HARBOR TO 8 MILES WEST OF PULASKI...AND MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WATERTOWN...
  FORT DRUM...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS. IN ADDITION...THESE STORMS MAY ACCOMPANIED BY LITTLE
OR NO LIGHTNING.

LAT...LON 4414 7525 4351 7540 4348 7580 4336 7639
      4352 7634 4354 7624 4358 7621 4381 7626
      4391 7623 4387 7621 4392 7614 4399 7623
      4404 7623 4402 7615 4406 7623 4419 7623
      4424 7612 4426 7617 4430 7614 4440 7584

WOOD
Special weather statement, Oct 7, 11:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1133 AM EDT MON OCT 7 2013

NYZ006>008-071630-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1133 AM EDT MON OCT 7 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 24 MILES NORTH OF CARTHAGE TO WEST CARTHAGE TO
  11 MILES SOUTHWEST OF HIGHMARKET...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  NATURAL BRIDGE AND CASTORLAND...
  MARTINSBURG AND HIGHMARKET...
  HARRISVILLE AND CROGHAN...
  INDIAN RIVER...
  TURIN AND CONSTABLEVILLE...
  PORT LEYDEN AND LYONS FALLS...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS. IN ADDITION... THE STORMS MAY BE ACCOMPANIED BY
LITTLE OR NO LIGHTNING.

LAT...LON 4360 7513 4342 7552 4347 7582 4392 7572
      4429 7560 4410 7516 4364 7510 4362 7510

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:40 AM EDTWind AdvisoryBUFJefferson, Lewis, Oswego6 hr
Oct 7, 10:30 AM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego60 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.